Jump to content

SarahA33

Past Admin/Moderator
  • Content Count

    1,342
  • Joined

  • Last visited

Everything posted by SarahA33

  1. Welcome to the Dysautonomia Information Network's (DINET) Forum! **If you are experiencing a true medical emergency, please call 911 or go to your nearest Emergency Room** DINET was created in 2003 because of a lack of available resources and awareness. We are the oldest dysautonomia non-profit and patient forum & support network in the world. Today, DINET is still dedicated to providing international support and offering resources to thousands of patients and caregivers living with dysautonomia. The forum guidelines are not arbitrary and are in place to e
  2. Your in our thoughts tcp, wishing you all the best. Hope your upcoming Mri shows good results. So sorry you've had to go through so much. Hang in there!
  3. Below are questions sent in by DINET members and answered by our team of medical advisors. If you have a question for DINET's advisors, please send to dinetandforuminfo@dinet.org The Medical Q & A is managed by Sarah Abraham Q: My doctors and I highly suspect I have POTS, though they aren’t experts, they feel it is plausible. That aside, my real question is...POTS...is it one of those things that can happen at night, too? I find myself sleeping and then out of nowhere my heart will pound up to 200 BPM and I will get nausea/diarrhea and have to go to the bathroom. Usually, though, I
  4. TCP -- yes, this does sound scary. I'm so sorry to hear this happened to you -- do you have any updates on how you are doing? I hope you've noticed improvements with your migraines, I know how awful they were for you. Please know your in our thoughts and we're wishing you the best! Sarah
  5. I'm almost certain hyper pots patients can have hypotension also. I experience both high and low bp, and I've got high adrenaline levels. This may be a good question for our medical advisors... DINET publishes a quarterly newsletter with a medical q&a section, answered by some of the top dysautonomia/pots specialists, you can view the advisors page through the about us tab above. Our members submit questions, so If anyone would like to submit please send them to DINETandForumInfo@dinet.org Does anyone remember their dopamine levels? I ask because mine have been all over the place..
  6. S@HM & Finnn- do you or your husband get migraines? That is a very common characteristic of hyper pots as well, as is anxiety like Buffrockchick mentioned, more so while upright. and flushing. Often both supine and standing NE levels are obtained, 15-45 minutes after the patient is left in quiet room, and then 15-45m minutes after standing upright, depending on the lab. Some doctors also additionally measure levels during a tilt table. Here is an older thread:
  7. Here is a recent Paper by Dr. Raj: https://link.springer.com/article/10.1007/s11910-015-0583-8#Sec3
  8. Hi Stay@HM -- I'm looking for the more recent paper that Dr. Grubb has written on this sub-category but I cannot find it atm. I will keep looking. This is taken from a paper he wrote some years back, the info is still relevant. Hope this helps! Sarah A second (and less frequent) form of POTS is termed the “hyperadrenergic” form.9 These patients often describe a more gradual and progressive emergence of symptoms over time rather then an abrupt onset. Patients with hyperadrenergic POTS often complain of significant tremor, anxiety, and cold sweaty extremities while upright. Over half o
  9. Hi, Sean - Many of us here on the forum have had to go through trial and error with medications to control symptoms until finding a combo that helps us become more functional. It's entirely possible that you'd benefit from another type of beta-blocker, there are quite a few out there, or perhaps Lebetalol, which is an alpha-beta. Or, Like Haugr mentioned, hyper POTS is often treated with clonidine (which also comes in a patch form that you may find easier to tolerate as its a continuous, leveled out dose. Another BP medication that is rx'ed for this type is Methyldopa. Take care! Sarah
  10. Oh that's such great news. Hopefully they can fit her in soon. DYNA kids has excellent information and resources on their site. Wishing you all the best
  11. Oops, sorry about that, I saw tx referred to above. Are you far from columbus? Dr. Jeffrey heyer runs a pots/dysautonomia clinic at nationwide children's hospital. http://www.nationwidechildrens.org/postural-orthostatic-tachycardia-syndrome-clinic
  12. Hi there, have you seen Dr Ian butler or Dr. Nuemen at the dysautonomia clinic at memorial Hermann?
  13. Hi -- here is new research from Dr. Grubb on Treating Refractory POTS with IV Saline https://www.researchgate.net/publication/313506555_Effects_of_intermittent_intravenous_saline_infusions_in_patients_with_medication-refractory_postural_tachycardia_syndrome Welcome to the forum!
  14. I'm sorry BuffRockchick that you experienced this. As much as my POTS symptoms have improved over the last few years I still cannot stand. It triggers an adrenaline rush for me, probably due to the blood pooling. I wear compression socks 30-40 rather than 20-30. I also started using an abdominal binder which helps. Like Haugr mentioned I also have episodes triggered by anxiety. My doctor is pretty sure that I have generalized anxiety, but it's not for sure since my adrenaline (norepinephrine) levels come back so high. He did say it could be a secondary anxiety caused by primary symptoms also.
  15. Below are questions sent in by DINET members and answered by our team of medical advisors. If you have a question for DINET's advisors, please send to dinetandforuminfo@dinet.org Q: My life has been on a steady decline since I started passing out running in the summer heat when I was 12 years old. I'm retired on a disability now at 64. How can I treat this? The florinef, salt, and water I tried twenty years ago didn't help. Thanks, Robert A: Thank you for your question. I am sorry that you have been feeling unwell. One challenge is that your physiology is not the same now, at ag
  16. I also have hyper pots, and was advised by my pots specialists to take in a certain amount of sodium and fluids every day. I had high BP before this and it's not any higher because of the sodium intake. It has something to do with expansion of blood volume and kidneys. There are past threads on this.
  17. Hi Marsha, I'm also so sorry for your loss. I've also relapsed after about a year of feeling very well. It turns out my electrolytes have a hard time stabilizing now for some reason.. have you had labs checked? Also had some other issues but those were rare. Maybe they could run some thyroid labs. Are you wearing compression socks? Those help me tremendously. Hope things get better for you soon. Sarah
  18. katcanny-- in somee pots patients yaz can be contraindicated . I hope we referring to the same yaz (birth control), . Here is an article by Dr. Raj, dinet medical advisor and pots specialist if you scroll down to the pharmacological treatment of pots there is an explanation there: http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3756553/ http://europepmc.org/articles/pmc3413773 ,
  19. Thanks to all that have signed. POTS U.K. is getting close to their goal of 5,000 signatures but still need additional supporters. Please consider signing if you haven't already.
  20. Medication & Allergies List Name: ______________________________________________ DOB: ____/_____/_____ Pharmacy: ____________________________________________________________________ Keep your health safe by sharing this list with your doctors and pharmacist. Bring this list to Medical Appointments and keep it with you in case of an emergency. List all current medications (RX & OTC) Medication Dose / Frequency
  21. If anyone would like a word version of this please let me know
  22. Hi everyone, Our Dysautonomia community has just finished celebrating Awareness Month this past October. We at DINET wanted to mark this occasion with a small token of our appreciation to our members for their support and participation. We've designed a Medication and Allergy List that you can print out and use at your disposal.
  23. Our friends at POTS UK have asked our board of directors to share this petition with you all. Please take a moment to sign this petition for urgently-needed research to understand & treat life-altering health condition POTS. This is an opportunity to get research in the UK off the ground through such an incredible consortium of local and international clinicians, leaders and patient groups by applying to the MRC (Medical Research Council) for funding. https://www.change.org/p/dame-sally-davies-fund-urgently-needed-research-to-understand-treat-life-altering-health-condition-pots?recr
  24. A big thank you to all the DINET members who supported us through Amazon Smile The number of donations went up a great deal this past month, so we kindly thank you for contributing. We hope you continue to shop through amazon smile all year long and pass the link onto your friends and family. Every donation is appreciated and goes toward our mission to raise awareness of Dysautonomia, Educate Physicians on this difficult to treat condition, and to support our members. To find other ways you can help support DINET, please visit: http://dinet.org/index.php/help-us/donate Thank you
×
×
  • Create New...